Puerto Rico, 2012Flash Flood in Puerto Rico, November 13, 2012
November 13, 2012 · NWS SJU · 1 event in 1 county or zone
A stationary front combined with an upper level trough to our west to produced scattered to numerous showers along the north coast of Puerto Rico. The heaviest rainfall occurred over the municipalities of Vega Alta and Vega Baja.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $80,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary front combined with an upper level trough to our west to produced scattered to numerous showers along the north coast of Puerto Rico. The heaviest rainfall occurred over the municipalities of Vega Alta and Vega Baja.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Nov 12, 9:34 PM AST, 5 hours 26 minutes earlier.
Area forecast discussion, Nov 12, 9:34 PM AST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
934 PM AST MON NOV 12 2012
.UPDATE...ACTIVITY IN THE NORTHERN ATLANTIC WATERS HAS CONTINUED
TO INCREASE AND LIGHTNING INDICATORS SHOW GOOD ACTIVITY. SHOWERS
HAVE ALSO RE-DEVELOPED ACROSS ISABELA...AGUADILLA AND COASTAL GUANICA SO
WILL UPDATE ZONES FOR INCREASED ACTIVITY.
&&
.DISCUSSION...RADAR SHOWED A FAST MOVING BOUNDARY FROM THE
NORTHWEST THAT APPEARS TO BE INTENSIFYING EXISTING CELLS OVER
ATLANTIC WATERS AND GENERATING NEW ACTIVITY. CELL MOTION HAS ALSO
SHIFTED FROM EAST SOUTHEAST TO EAST IN THE CARIBBEAN. LOW LEVEL
TROUGH APPEARS TO BE MOVING TOWARD HISPANIOLA AT THIS TIME.
&&
.HYDROLOGY...THE CULEBRINAS RIVER IS NOW ONLY 1.5 FEET FROM
FLOOD STAGE AT THE MARGARITA DAM. IT IS NOT CLEAR WHETHER IT WILL
GO INTO FLOOD OR NOT SINCE THE GAGE AT MOCA...MOCP4...IS
BROKEN...BUT WILL CONTINUE TO MONITOR.
&&
.AVIATION...
MOSTLY VFR CONDITIONS ARE EXPECTED ACROSS ALL TAFS SITES THROUGH
AT LEAST 13/16Z. HOWEVER...SHRA/TSRA WILL CONTINUE TO AFFECT THE
LOCAL ATLANTIC WATERS AND MONA PASSAGE OVERNIGHT WITH SOME TOPS
EXCEEDING 50 KFT. LLVL WIND IS EXPECTED TO REMAIN THE E TO ESE AT
AROUND 10 TO 15 KTS. SFC WINDS IN AND AROUND THE TERMINALS SHOULD
BE LESS THAN 12 KTS THE REST OF TONIGHT. AFTERNOON CONVECTION WILL
DEVELOP BETWEEN 13/18Z AND 13/22Z ACROSS THE NW AND N CENTRAL
PR...AND POSSIBLY AFFECTING TJMZ AND TJBQ.
&&
.PREV DISCUSSION... /ISSUED 350 PM AST MON NOV 12 2012/
SYNOPSIS...A MID TO UPPER LEVEL TROUGH EXTENDING FROM THE
SOUTHWEST ATLANTIC INTO THE SOUTH CENTRAL CARIBBEAN WILL MOVE
LITTLE FOR THE NEXT COUPLE OF DAYS...MAINTAINING UNSETTLED
CONDITIONS THROUGH ABOUT WEDNESDAY. THIS TROUGH WILL THEN LIFT
OUT WITH ELONGATED RIDGING EXPECTED TO EXTEND ACROSS THE FA FOR
THURSDAY THROUGH SATURDAY.
DISCUSSION...AN OLD FRONTAL BOUNDARY JUST NORTHWEST OF THE LOCAL
REGION WILL CONTINUE TO DISSIPATE THROUGH TONIGHT. A SURFACE
TROUGH OVER PUERTO RICO WILL CONTINUE MOVING WEST INTO THE MONA
PASSAGE TONIGHT. THE COMBINATION OF THIS SURFACE TROUGH AND ITS
ASSOCIATED MOISTURE...THE MID TO UPPER LEVEL TROUGH JUST WEST
THROUGH NORTHWEST OF THE LOCAL AREA AND LOCAL EFFECTS...SHOULD
CONTINUE TO PRODUCE SOME CLOUDINESS...SCATTERED TO LOCALLY
NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER PARTS OF THE
LOCAL ISLANDS FOR TONIGHT THROUGH AT LEAST THE FIRST PART OF
TUESDAY AND POSSIBLY LASTING THROUGH THE AFTERNOON. IT STILL
APPEARS THAT ADDITIONAL MOISTURE WILL AFFECT THE LOCAL ISLANDS
FOR WEDNESDAY INTO WEDNESDAY NIGHT...WITH AN OVERALL DRIER PATTERN
CURRENTLY EXPECTED FOR THURSDAY THROUGH MUCH OF FRIDAY...WITH
ANOTHER ROUND OF DEEPER MOISTURE CURRENTLY INDICATED FOR FRIDAY
NIGHT THROUGH SATURDAY.
AVIATION...SHRA/TSRA WILL AFFECT TJMZ AND TJBQ AFTER 12/18Z...
CAUSING MVFR/IFR CONDITIONS. WEATHER EXPECTED TO IMPROVE ACROSS NW
PUERTO RICO AFTER 13/00Z. THEREAFTER...MOSTLY VFR CONDITIONS ARE
EXPECTED ACROSS THE LOCAL TERMINALS WITH CEILINGS AROUND 6K FT AS
CLOUDINESS CONTINUES ACROSS THE AREA. WIND IS EXPECTED TO DIMINISH
OVERNIGHT...INCREASING ONCE AGAIN AFTER 13/12Z FROM THE EAST AT
AROUND 10KTS WITH SEA BREEZE VARIATIONS.
MARINE...GENERALLY EXPECT WINDS OF 18 KNOTS OR LESS AND SEAS OF
4 TO 8 FEET IN NORTH SWELLS ACROSS THE REGIONAL WATERS THROUGH AT
LEAST TUESDAY...WITH THE SEAS GENERALLY HIGHEST TONIGHT THROUGH
EARLY TUESDAY ACROSS THE ATLANTIC WATERS AND THE CARIBBEAN
PASSAGES...AS NORTH SWELLS CONTINUE TO SLOWLY SUBSIDE. A SMALL
CRAFT ADVISORY REMAINS IN EFFECT FOR PARTS OF THE LOCAL WATERS
THROUGH AT LEAST EARLY TONIGHT AND SMALL BOAT OPERATORS SHOULD
EXERCISE CAUTION ACROSS MOST OF THE REMAINING WATERS. PLEASE REFER
TO SJUCWFSJU FOR FORECAST DETAILS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 88 77 87 / 10 30 30 30
STT 77 87 78 87 / 10 20 30 20
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 3 AM AST TUESDAY FOR ATLC WATERS OF
PUERTO RICO AND USVI FROM 10NM TO 19.5N.
&&
11/12Hazardous weather outlook, Nov 12, 5:09 AM AST, 21 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
509 AM AST MON NOV 12 2012
AMZ710>745-PRZ001>013-130915-
SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR-
NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST-
WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES-
THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS-
509 AM AST MON NOV 12 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT
ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL TROUGH WEST OF THE LOCAL AREA AND A SURFACE TROUGH
APPROACHING FROM THE EAST WILL COMBINE WITH THE MOISTURE
ASSOCIATED TO THE REMNANTS OF A FRONTAL BOUNDARY NORTHWEST OF THE
REGION TO MAINTAIN UNSETTLED WEATHER CONDITIONS WITH GOOD CHANCES
OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION. THIS ALONG WITH GOOD UPPER
LEVEL DIVERGENCE WILL FURTHER ENHANCE CONVECTIVE ACTIVITY...
PRODUCING PERIODS OF LOCALLY HEAVY RAINFALL ACROSS PARTS OF PUERTO
RICO.
ROUGH MARINE CONDITIONS WILL CONTINUE TO PREVAIL THROUGH TONIGHT
ACROSS THE ATLANTIC COASTAL WATERS. SEAS AND WINDS WILL CONTINUE
TO GENERATE CONFUSE MARINE CONDITIONS MAINLY ACROSS THE LOCAL
ATLANTIC WATERS. THIS WILL ALSO SUPPORT THE FORMATION OF RIP
CURRENTS ALONG THE COASTS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AN UPPER LEVEL TROUGH AREA AND A SURFACE TROUGH WILL COMBINE TO
MAINTAIN UNSETTLED WEATHER CONDITIONS WITH GOOD CHANCES OF SHOWERS
AND THUNDERSTORMS ACROSS THE REGION THROUGH AT LEAST MID WEEK.
THIS ALONG WITH GOOD UPPER LEVEL DIVERGENCE WILL FURTHER ENHANCE
CONVECTIVE ACTIVITY...PRODUCING PERIODS OF LOCALLY HEAVY RAINFALL
ACROSS PARTS OF THE ISLAND.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED.
AMZ715-725-VIZ001-002-130915-
ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX-
NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS-
509 AM AST MON NOV 12 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
AN UPPER LEVEL TROUGH WEST OF THE LOCAL AREA AND A SURFACE TROUGH
APPROACHING FROM THE EAST WILL COMBINE WITH THE MOISTURE
ASSOCIATED TO THE REMNANTS OF A FRONTAL BOUNDARY NORTHWEST OF THE
REGION TO MAINTAIN UNSETTLED WEATHER CONDITIONS WITH GOOD CHANCES
OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION. THIS ALONG WITH GOOD
UPPER LEVEL DIVERGENCE WILL FURTHER ENHANCE CONVECTIVE ACTIVITY...
PRODUCING PERIODS OF LOCALLY HEAVY RAINFALL ACROSS PARTS OF THE
ISLANDS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AN UPPER LEVEL TROUGH AND A SURFACE TROUGH WILL COMBINE TO
MAINTAIN UNSETTLED WEATHER CONDITIONS WITH GOOD CHANCES OF SHOWERS
AND THUNDERSTORMS ACROSS THE REGION THROUGH AT LEAST MID WEEK.
THIS ALONG WITH GOOD UPPER LEVEL DIVERGENCE WILL FURTHER ENHANCE
CONVECTIVE ACTIVITY... PRODUCING PERIODS OF LOCALLY HEAVY RAINFALL
ACROSS PARTS OF THE ISLANDS.
.SPOTTER INFORMATION STATEMENT...
POTTER ACTIVATION MAY BE REQUESTED.
Flash Flood, Vega Baja
- When
- November 13, 3:00 AM AST to 6:00 AM AST
- Where
- Vega Baja County, 1.89 mi NNW of Vega Baja to 1.88 mi NNW of Vega Baja
- Cause
- Heavy Rain
- Property damage
- $80,000
- Reported by
- Emergency Manager
- Coordinates
- 18.474, -66.394
Ojo de Agua, Los Naranjos,Las Carmelitas, R o Abajo, Villarreal y Sand n sectors in the municipality of Vega Baja were reported flooded 16 families were evacuated.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, November 13 to 30, 2012$16,000 · 8 events
- Marine Strong Wind in North Atlantic Coastal Waters, November 13, 2012$2,000 · 2 events
- Blizzard in Alaska, November 13, 20121 event
- High Wind in Alaska, November 13, 201256 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 413167.